Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the essential commutant of $ {\mathcal T}($QC$ )$

Author: Jingbo Xia
Journal: Trans. Amer. Math. Soc. 360 (2008), 1089-1102
MSC (2000): Primary 42A38, 46L05, 47L80
Published electronically: July 23, 2007
MathSciNet review: 2346484
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal T}$(QC) (resp. $ {\mathcal T}$) be the $ C^\ast $-algebra generated by the Toeplitz operators $ \{T_\varphi : \varphi \in $ QC$ \}$ (resp. $ \{T_\varphi : \varphi \in L^\infty \}$) on the Hardy space $ H^2$ of the unit circle. A well-known theorem of Davidson asserts that $ {\mathcal T}$(QC) is the essential commutant of $ {\mathcal T}$. We show that the essential commutant of $ {\mathcal T}$(QC) is strictly larger than $ {\mathcal T}$. Thus the image of $ {\mathcal T}$ in the Calkin algebra does not satisfy the double commutant relation. We also give a criterion for membership in the essential commutant of $ {\mathcal T}$(QC).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42A38, 46L05, 47L80

Retrieve articles in all journals with MSC (2000): 42A38, 46L05, 47L80

Additional Information

Jingbo Xia
Affiliation: Department of Mathematics, State University of New York at Buffalo, Buffalo, New York 14260

PII: S 0002-9947(07)04345-0
Received by editor(s): January 1, 2005
Received by editor(s) in revised form: May 8, 2006
Published electronically: July 23, 2007
Additional Notes: This work was supported in part by National Science Foundation grant DMS-0100249
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia